Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 315, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 3, 2011, 2:41 PM CDT for Reno County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 2:41 PM CDT (19:41 UTC)
- Expired
- Jul 3, 2011, 3:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Reno County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:09 PM CDT | TSTM WND GST 60 | Cheney Lake, KS | LAW ENFORCEMENT ESTIMATES 50 TO 60 MPH WINDS ON WEST SIDE OF CHENEY LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS53 KICT 031941
SVRICT
KSC155-032045-
/O.NEW.KICT.SV.W.0315.110703T1941Z-110703T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
241 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 345 PM CDT
* AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF BUHLER TO 7 MILES
NORTHEAST OF PRETTY PRAIRIE...AND MOVING EAST AT 20 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
HAVEN AND CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
IF ON OR NEAR CHENEY LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 3786 9801 3807 9781 3810 9770 3774 9770
3774 9804
TIME...MOT...LOC 1940Z 272DEG 16KT 3805 9777 3787 9794
WIND...HAIL 60MPH 0.75IN
$$
HOWERTON4 follow-up statements
315
WWUS53 KICT 032000
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT SUN JUL 3 2011
KSC155-032045-
/O.CON.KICT.SV.W.0315.000000T0000Z-110703T2045Z/
RENO KS-
300 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RENO COUNTY UNTIL 345 PM CDT...
AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BURRTON TO 9 MILES SOUTHWEST OF HAVEN...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
IF ON OR NEAR CHENEY LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 3786 9801 3807 9781 3810 9770 3774 9770
3774 9804
TIME...MOT...LOC 2000Z 281DEG 13KT 3802 9772 3779 9785
WIND...HAIL 60MPH 0.75IN
$$
HOWERTON426 WWUS53 KICT 032016 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 316 PM CDT SUN JUL 3 2011 KSC155-032045- /O.CON.KICT.SV.W.0315.000000T0000Z-110703T2045Z/ RENO KS- 316 PM CDT SUN JUL 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RENO COUNTY UNTIL 345 PM CDT... AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAVEN TO 9 MILES NORTH OF CHENEY...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN RENO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. IF ON OR NEAR CHENEY LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3774 9791 3799 9778 3800 9770 3774 9770 TIME...MOT...LOC 2016Z 301DEG 12KT 3793 9770 3775 9780 WIND...HAIL 60MPH 0.75IN $$ HOWERTON
130 WWUS53 KICT 032030 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT SUN JUL 3 2011 KSC155-032045- /O.CON.KICT.SV.W.0315.000000T0000Z-110703T2045Z/ RENO KS- 330 PM CDT SUN JUL 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RENO COUNTY UNTIL 345 PM CDT... AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT HOPE TO 7 MILES NORTH OF CHENEY...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN RENO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3775 9784 3798 9774 3795 9770 3774 9770 TIME...MOT...LOC 2029Z 301DEG 12KT 3791 9765 3773 9775 WIND...HAIL 70MPH 0.75IN $$ MCGUIRE
303 WWUS53 KICT 032040 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 340 PM CDT SUN JUL 3 2011 KSC155-032050- /O.EXP.KICT.SV.W.0315.000000T0000Z-110703T2045Z/ RENO KS- 340 PM CDT SUN JUL 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENO COUNTY WILL EXPIRE AT 345 PM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. LAT...LON 3775 9784 3798 9774 3795 9770 3774 9770 TIME...MOT...LOC 2040Z 301DEG 12KT 3789 9761 3771 9771 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 12:48 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 3, 12:48 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1248 PM CDT SUN JUL 3 2011 .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN ISSUE WILL STILL BE LOCATION/TIMING/COVERAGE OF THUNDERSTORMS THIS AFTERNOON/EVENING. SHEAR AXIS/SHORTWAVE HAS KEPT STORMS GOING THROUGHOUT THE MORNING AND SUSPECT WITH INCREASING TEMPERATURES/ INSTABILITY WILL SEE AN INCREASE IN COVERAGE/INTENSITY THIS AFTERNOON...ESPECIALLY IN THE VICINITY OF OUTFLOW BOUNDARY WHICH IS NEAR HIGHWAY 400. THIS BOUNDARY HAS STARTED TO SLOWLY RETREAT NORTH DURING THE PAST HOUR. HAVE INCLUDED TEMPO GROUP FOR THUNDERSTORMS AT KSLN/KHUT/KICT WHERE STORMS ARE PROBABLE DURING THE AFTERNOON. TIMING IS A BIT MORE DIFFICULT AT KCNU...WHETHER IT WILL BE CONVECTIVE TEMPERATURES OR WAVE/BOUNDARY THAT INITIATES THE STORMS. WITH MULTIPLE OUTFLOW BOUNDARIES LIKELY...WINDS ARE GOING TO BE VERY DIFFICULT...BUT SHOULD HAVE SOME SORT OF SOUTHEAST COMPONENT BY MON MORNING. -HOWERTON && .PREV DISCUSSION... /ISSUED 557 AM CDT SUN JUL 3 2011/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CURRENT MCS CLUSTER OVER NORTH CENTRAL/NORTHEASTERN KS WILL CONTINUE TRACKING SLOWLY EASTWARD THIS MORNING...WITH THUNDER AFFECTING THE RSL AND SLN TAFS. HAVE INCLUDED TEMPO TS FOR THIS ACTIVITY. OTHERWISE...ATMOSPHERE WILL BECOME UNSTABLE WITH STRONG DIURNAL HEATING TODAY. MAIN SYNOPTIC BOUNDARY PROGGED TO EXTEND FROM CENTRAL KS TO SOUTHERN MO...WITH OTHER OUTFLOW BOUNDARY(S) IN THE VICINITY FROM OVERNIGHT STORMS. SCATTERED THUNDERSTORMS SHOULD REDEVELOP THIS AFTERNOON AND HAVE INCLUDED VCTS AT MOST SITES. EXPECTING VFR CONDTIONS OUTSIDE OF ANY STORMS. JMC PREV DISCUSSION... /ISSUED 311 AM CDT SUN JUL 3 2011/ DISCUSSION... THE MAIN FORECAST CONCERNS ARE THE CHANCES FOR THUNDERSTORMS TODAY AND THE CONTINUED EXTREME HEAT. SYNOPSIS: MOSTLY ZONAL FLOW IS SITUATED ACROSS THE NORTHERN CONUS WITH A WEAK TROUGH JUST OFF OF THE NORTHWEST COAST. HIGH PRESSURE CONTINUES TO SIT OVER MUCH OF THE SOUTHERN AND MID SECTIONS OF THE CONUS...KEEPING UPPER LEVEL FLOW LIGHT. A WEAK PIECE OF ENERGY HAS PUSHED INTO THE HIGH PRESSURE...HELPING TO SPARK THUNDERSTORMS NORTH OF THE SURFACE BOUNDARY ACROSS THE CENTRAL PLAINS SATURDAY NIGHT. A MCS IS SLOWLY MOVING ACROSS NEBRASKA...AND NORTHERN KANSAS THIS MORNING. THE SURFACE BOUNDARY IS SITUATED ACROSS CENTRAL KANSAS WITH RELATIVELY LIGHT FLOW AT THE SURFACE ALL ACROSS THE STATE. TODAY: EXPECT THE MCS THAT IS CURRENTLY MOVING ACROSS NORTHERN AND CENTRAL KANSAS TO CONTINUE ITS SLOW EASTWARD MOVEMENT ACROSS NORTHEASTERN KANSAS. IT COULD GAIN A SLIGHT SOUTHEASTERLY TRACK AS THE LOW LEVEL JET INCREASES...WHICH COULD CLIP SOME EAST CENTRAL AND SOUTHEAST KANSAS COUNTIES. CONFIDENCE ON THIS HAPPENING IS NOT OVERLY HIGH...EXPECTING THE COMPLEX TO STAY FURTHER NORTH. A RIDGE HAS ALREADY BEGUN TO BUILD BACK IN OVER THE MOUNTAIN WEST...PUTTING THE CENTRAL PLAINS IN A NORTHWESTERLY FLOW REGIME. A DISTURBANCE IS MOVING INTO THE BASE OF THE TROUGH OVER THE GREAT LAKES...WHICH WILL HELP SPARK THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. THE PLACEMENT OF THE THUNDERSTORMS IS AGAIN THE MAIN QUESTION. THE GUIDANCE CONTINUES TO HINT AT DEVELOPMENT ACROSS NORTHEASTERN KANSAS...NORTH OF THE SURFACE BOUNDARY. SOME OF THIS ACTIVITY COULD AGAIN GRAZE CENTRAL AND EAST CENTRAL KANSAS. HOWEVER...CHANCES FURTHER INTO SOUTH CENTRAL KANSAS ARE NOT OUT OF THE QUESTION. THE BETTER INSTABILITY WILL BE NORTH OF THE BOUNDARY AND EXPECT IT TO FOLLOW THE BEST AXIS OF ENERGY. HAVE SLIGHT TO CHANCE POPS THROUGH THE DAY. TEMPERATURES WILL CONTINUE TO BE HOT WITH MAXIMUM NUMBERS IN THE LOW 100S. INDEPENDENCE DAY - TUESDAY: PERSISTENCE IS THE NAME OF THE GAME FOR THE TEMPERATURE FORECAST. LITTLE IS CHANGING IN THE UPPER LEVEL REGIME...HIGH PRESSURE CONTINUES TO DOMINATE. TEMPERATURES WILL STAY IN THE LOW 100S AND UPPER 90S WITH HEAT INDICES ALONG THE OK/KS BORDER IN THE 100-104 RANGE. THE NAM AND ECMWF HINT AT THUNDERSTORM DEVELOPMENT MONDAY AFTERNOON IN THE HEAT OF THE DAY ALONG NORTHERN OKLAHOMA AND SOUTHERN KANSAS. HAVE INCLUDED SLIGHT CHANCES NEAR THE BORDER TO ACCOUNT FOR THIS POSSIBLE ACTIVITY. THERE ARE SOME DISCREPANCIES BETWEEN THE VARIOUS MODEL GUIDANCE WITH HOW THE SURFACE LOW DEEPENS IN WESTERN KANSAS AND WHERE THE SURFACE BOUNDARY SETS UP. FOR NOW...KEEPING THE BOUNDARY FURTHER NORTH INTO NEBRASKA WITH KANSAS IN THE WARM SECTOR. WEDNESDAY - SATURDAY: THE MEDIUM RANGE MODEL GUIDANCE INDICATES A SURFACE LOW WILL SET UP IN WESTERN KANSAS...ALTHOUGH THERE CONTINUE TO BE SOME DISCREPANCIES ON HOW IT EVOLVES THROUGH THE END OF THE WEEK. THE ECMWF DEVELOPS THE LOW AND PULLS A FRONT THROUGH THE REGION DRAPING THE BOUNDARY NEAR THE OK/KS BORDER. THE GFS IS FURTHER NORTH WITH THE SAME FEATURE BY LATE WEEK. BECAUSE OF THESE DISCREPANCIES HAVE GONE AHEAD WITH THE CONSENSUS OF THE GUIDANCE. WITH THE LOCATION OF THE FRONT...IT WILL ALLOW A SMALL BREAK TO THE EXTREME TEMPERATURES. TEMPS LOOK TO COOL SOME INTO THE 90S. THE MODEL GUIDANCE DOES INDICATE THAT THE FRONT WILL SURGE BACK TO THE NORTH AS A WARM FRONT BY SATURDAY...WHICH WILL ALLOW THE TRIPLE DIGITS TO THREATEN KANSAS AGAIN. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 98 75 100 76 / 40 20 10 10 HUTCHINSON 98 74 100 76 / 70 20 0 10 NEWTON 96 74 99 75 / 80 20 10 10 ELDORADO 96 74 98 74 / 40 20 10 10 WINFIELD-KWLD 99 76 100 75 / 20 20 20 10 RUSSELL 98 71 99 75 / 40 20 0 10 GREAT BEND 99 71 99 75 / 30 20 0 10 SALINA 97 72 99 74 / 80 20 10 10 MCPHERSON 97 73 100 76 / 80 20 0 10 COFFEYVILLE 99 75 96 75 / 30 20 20 10 CHANUTE 95 73 95 74 / 40 20 20 10 IOLA 93 73 94 73 / 40 20 20 10 PARSONS-KPPF 96 74 96 75 / 30 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 2:13 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 213 PM CDT SUN JUL 3 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 213 PM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH THIS EVENING. SEVERAL STRONG STORMS AND ISOLATED SEVERE STORMS ARE EXPECTED. THE MAIN THREAT WILL BE STRONG TO DAMAGING WINDS AS THE STORMS COLLAPSE. HEAT INDICES WILL BE BETWEEN 100 AND 104 THIS AFTERNOON OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES WILL CONTINUE TO BE AROUND 100 DEGREES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON MONDAY AND TUESDAY...AND THEN AGAIN ON FRIDAY AND SATURDAY. THUNDERSTORMS MAY LINGER INTO MONDAY OVER SOUTHEAST KANSAS. MORE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA WEDNESDAY THROUGH FRIDAY. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL OF BEING STRONG. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT DUE TO THE BRIEF AND ISOLATED NATURE OF THE STRONGER STORMS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Jul 3, 2:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 227 PM CDT SUN JUL 3 2011 KSZ067-032000- RENO- 227 PM CDT SUN JUL 3 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST RENO COUNTY... AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF SOUTH HUTCHINSON...OR 9 MILES SOUTH OF HUTCHINSON...AND MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
Special weather statement, Jul 3, 2:35 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 235 PM CDT SUN JUL 3 2011 KSZ083-032000- SEDGWICK- 235 PM CDT SUN JUL 3 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST SEDGWICK COUNTY... AT 234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANDALE...OR 15 MILES WEST OF DOWNTOWN WICHITA...AND MOVING EAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
Special weather statement, Jul 3, 2:37 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 237 PM CDT SUN JUL 3 2011 KSZ069-032000- BUTLER- 237 PM CDT SUN JUL 3 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY... AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF EL DORADO...AND MOVING EAST AT 5 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:06 PM CDT | Tornado Warning | ICT | Harvey, McPherson | 24 min |
| Jul 2, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 33 min |
| Jul 2, 7:25 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 19 min |
| Jul 2, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 35 min |
| Jul 2, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 45 min |
| Jul 2, 8:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 44 min |
| Jul 2, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 49 min |
| Jul 2, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 48 min |
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 31 min |
| Jul 3, 3:06 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Jul 3, 3:22 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 53 min |
| Jul 3, 4:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 50 min |
| Jul 3, 4:18 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Jul 3, 4:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Greenwood | 53 min |
| Jul 3, 4:41 PM CDT | Areal Flood Warning | ICT | Butler | 3 hr |
| Jul 3, 5:08 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Sumner | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.